Alert archive / New York / Freeze Warnings in 2007
Freeze Warning 2, NWS New York, NY
NWS New York, NY issued this freeze warning at Nov 7, 2007, 3:05 PM EST for Passaic County, New Jersey; Suffolk County, Westchester County, New York. It took effect at Nov 8, 2007, 3:00 AM EST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 7, 2007, 3:05 PM EST (20:05 UTC)
- In effect from
- Nov 8, 2007, 3:00 AM EST
- Expired
- Nov 8, 2007, 8:00 AM EST
- In force
- 5 hr
- Issued by
- NWS New York, NY
Counties Passaic County, NJ, Suffolk County, NY, Westchester County, NY
The radar
The Brookhaven radar (KOKX), 63 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 8.1 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1052 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KOKX 072005 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 305 PM EST WED NOV 7 2007 ...FREEZE EXPECTED OVER MOST OF BERGEN...EASTERN PASSAIC...AND WESTERN SUFFOLK COUNTY AND FROST OVER THE NEW YORK CITY METRO AREA AND EASTERN SUFFOLK COUNTY OVERNIGHT... .HIGH PRESSURE SETTLING IN FROM THE WEST WILL ALLOW FOR LIGHT WINDS AND CLEAR SKY CONDITIONS TONIGHT. THIS...COMBINED WITH DEWPOINTS BELOW FREEZING...WILL ALLOW FOR LOWS TO REACH AT OR BELOW FREEZING ACROSS INTERIOR PORTIONS OF NORTHEAST NEW JERSEY AND WESTERN SUFFOLK COUNTY...AND TO THE MID 30S OVER THE REMAINDER OF THE NEW YORK CITY METROPOLITAN AREA AND MOST OF EASTERN SUFFOLK COUNTY. NJZ003-004-NYZ078-080-080415- /O.NEW.KOKX.FZ.W.0002.071108T0800Z-071108T1300Z/ BERGEN-EASTERN PASSAIC-NORTHWESTERN SUFFOLK-SOUTHWESTERN SUFFOLK- 305 PM EST WED NOV 7 2007 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EST THURSDAY. TEMPERATURES SHOULD FALL TO FROM 28 TO 32 FOR AT LEAST 3 HOURS MAINLY APPROACHING AND AT DAWN ACROSS MOST OF THE WARNING AREA...THE ONLY EXCEPTION BEING MORE URBAN PORTIONS OF THE AREA AND RIGHT ALONG THE IMMEDIATE COAST...WHERE FROST IS EXPECTED. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ NYZ081-080415- /O.NEW.KOKX.FR.Y.0010.071108T0800Z-071108T1300Z/ SOUTHEASTERN SUFFOLK- 305 PM EST WED NOV 7 2007 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EST THURSDAY. TEMPERATURES...EVEN OVER THE SOUTH FORK ARE EXPECTED TO FALL INTO THE MID 30S FAR A FEW HOURS APPROACHING AND AT DAWN OVERNIGHT. THIS...ALONG WITH LIGHT WINDS AND CLEAR SKY CONDITIONS WILL ALLOW FOR FROST TO FORM ON EXPOSED VEGETATION. IN ADDITION THE PINE BARRENS LIKELY WILL HAVE SEVERAL HOURS AT OR BELOW FREEZING...WITH READINGS IN THE MID 20S EXPECTED AT THE USUAL COLDER LOCATIONS. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ NJZ005-006-011-NYZ071>077-079-080415- /O.NEW.KOKX.FR.Y.0010.071108T0800Z-071108T1300Z/ ESSEX-HUDSON-UNION-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHEASTERN SUFFOLK- 305 PM EST WED NOV 7 2007 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EST THURSDAY. TEMPERATURES WILL BE IN THE MID 30S...EXCEPT FOR RIGHT ALONG THE IMMEDIATE COAST...FOR A FEW HOURS APPROACHING AND AT DAWN OVERNIGHT. THIS...ALONG WITH LIGHT WINDS AND CLEAR SKY CONDITIONS WILL ALLOW FOR FROST TO FORM ON EXPOSED VEGETATION. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ MALOIT
4 follow-up statements
000 WWUS71 KOKX 080306 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 1006 PM EST WED NOV 7 2007 ...FREEZE EXPECTED OVER MOST OF BERGEN...EASTERN PASSAIC...AND WESTERN SUFFOLK COUNTY AND FROST OVER THE NEW YORK CITY METRO AREA AND EASTERN SUFFOLK COUNTY OVERNIGHT... .HIGH PRESSURE SETTLING IN FROM THE WEST WILL ALLOW FOR LIGHT WINDS AND CLEAR SKY CONDITIONS DURING THE OVERNIGHT. THIS...COMBINED WITH DEWPOINTS BELOW FREEZING...WILL ALLOW LOWS TO REACH AT OR BELOW FREEZING ACROSS INTERIOR PORTIONS OF NORTHEAST NEW JERSEY AND WESTERN SUFFOLK COUNTY...AND TO THE MID 30S OVER THE REMAINDER OF THE NEW YORK CITY METROPOLITAN AREA AND MOST OF EASTERN SUFFOLK COUNTY. NJZ003-004-NYZ078-080-081300- /O.CON.KOKX.FZ.W.0002.071108T0800Z-071108T1300Z/ BERGEN-EASTERN PASSAIC-NORTHWESTERN SUFFOLK-SOUTHWESTERN SUFFOLK- 1006 PM EST WED NOV 7 2007 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM EST THURSDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM EST THURSDAY. TEMPERATURES SHOULD FALL BETWEEN 28 AND 32 DEGREES FOR AT LEAST 3 HOURS...MAINLY TOWARDS DAYBREAK...ACROSS MOST OF THE WARNING AREA. THE ONLY EXCEPTION WILL BE URBAN PORTIONS OF THE AREA AND ALONG THE IMMEDIATE COAST...WHERE FROST IS EXPECTED. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ NYZ081-081300- /O.CON.KOKX.FR.Y.0010.071108T0800Z-071108T1300Z/ SOUTHEASTERN SUFFOLK- 1006 PM EST WED NOV 7 2007 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EST THURSDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EST THURSDAY. TEMPERATURES...EVEN OVER THE SOUTH FORK...ARE EXPECTED TO FALL INTO THE MID 30S FAR A FEW HOURS TOWARDS DAYBREAK. THIS...ALONG WITH LIGHT WINDS AND CLEAR SKY CONDITIONS...WILL ALLOW FROST TO FORM ON EXPOSED VEGETATION. IN ADDITION...THE PINE BARRENS LIKELY WILL HAVE SEVERAL HOURS AT OR BELOW FREEZING...WITH READINGS IN THE MID 20S EXPECTED AT THE USUAL COLDER LOCATIONS. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ NJZ005-006-011-NYZ071>077-079-081300- /O.CON.KOKX.FR.Y.0010.071108T0800Z-071108T1300Z/ ESSEX-HUDSON-UNION-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHEASTERN SUFFOLK- 1006 PM EST WED NOV 7 2007 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EST THURSDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EST THURSDAY. TEMPERATURES WILL BE IN THE MID 30S...EXCEPT ALONG THE IMMEDIATE COAST...FOR A FEW HOURS TOWARDS DAYBREAK. THIS...ALONG WITH LIGHT WINDS AND CLEAR SKY CONDITIONS...WILL ALLOW FROST TO FORM ON EXPOSED VEGETATION. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ MPS
000 WWUS71 KOKX 080309 CCA NPWOKX URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE UPTON NY 1009 PM EST WED NOV 7 2007 ...FREEZE EXPECTED OVER MOST OF BERGEN...EASTERN PASSAIC...AND WESTERN SUFFOLK COUNTY AND FROST OVER THE NEW YORK CITY METRO AREA AND EASTERN SUFFOLK COUNTY OVERNIGHT... .HIGH PRESSURE SETTLING IN FROM THE WEST WILL ALLOW FOR LIGHT WINDS AND CLEAR SKY CONDITIONS DURING THE OVERNIGHT. THIS...COMBINED WITH DEWPOINTS BELOW FREEZING...WILL ALLOW LOWS TO REACH AT OR BELOW FREEZING ACROSS INTERIOR PORTIONS OF NORTHEAST NEW JERSEY AND WESTERN SUFFOLK COUNTY...AND TO THE MID 30S OVER THE REMAINDER OF THE NEW YORK CITY METROPOLITAN AREA AND MOST OF EASTERN SUFFOLK COUNTY. NJZ003-004-NYZ078-080-081300- /O.CON.KOKX.FZ.W.0002.071108T0800Z-071108T1300Z/ BERGEN-EASTERN PASSAIC-NORTHWESTERN SUFFOLK-SOUTHWESTERN SUFFOLK- 1009 PM EST WED NOV 7 2007 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM EST THURSDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM EST THURSDAY. TEMPERATURES SHOULD FALL BETWEEN 28 AND 32 DEGREES FOR AT LEAST 3 HOURS...MAINLY TOWARDS DAYBREAK...ACROSS MOST OF THE WARNING AREA. THE ONLY EXCEPTION WILL BE URBAN PORTIONS OF THE AREA AND ALONG THE IMMEDIATE COAST...WHERE FROST IS EXPECTED. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ NYZ081-081300- /O.COR.KOKX.FR.Y.0010.071108T0800Z-071108T1300Z/ SOUTHEASTERN SUFFOLK- 1009 PM EST WED NOV 7 2007 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EST THURSDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EST THURSDAY. TEMPERATURES...EVEN OVER THE SOUTH FORK...ARE EXPECTED TO FALL INTO THE MID 30S FOR A FEW HOURS TOWARDS DAYBREAK. THIS...ALONG WITH LIGHT WINDS AND CLEAR SKY CONDITIONS...WILL ALLOW FROST TO FORM ON EXPOSED VEGETATION. IN ADDITION...THE PINE BARRENS LIKELY WILL HAVE SEVERAL HOURS AT OR BELOW FREEZING...WITH READINGS IN THE MID 20S EXPECTED AT THE USUAL COLDER LOCATIONS. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ NJZ005-006-011-NYZ071>077-079-081300- /O.CON.KOKX.FR.Y.0010.071108T0800Z-071108T1300Z/ ESSEX-HUDSON-UNION-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHEASTERN SUFFOLK- 1009 PM EST WED NOV 7 2007 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EST THURSDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EST THURSDAY. TEMPERATURES WILL BE IN THE MID 30S...EXCEPT ALONG THE IMMEDIATE COAST...FOR A FEW HOURS TOWARDS DAYBREAK. THIS...ALONG WITH LIGHT WINDS AND CLEAR SKY CONDITIONS...WILL ALLOW FROST TO FORM ON EXPOSED VEGETATION. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ MPS
000 WWUS71 KOKX 081001 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 501 AM EST THU NOV 8 2007 ...FREEZE TO END GROWING SEASON ACROSS PARTS OF LONG ISLAND... NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK THIS MORNING... .POLAR HIGH PRESSURE BUILDING IN FROM THE WEST HAS ALLOWED FOR LIGHT WINDS AND CLEAR SKIES...RESULTING IN FREEZE AND FROST CONDITIONS ACROSS PARTS OF THE TRI-STATE AREA. NJZ005-011-NYZ071-077-081300- /O.UPG.KOKX.FR.Y.0010.000000T0000Z-071108T1300Z/ /O.EXA.KOKX.FZ.W.0002.000000T0000Z-071108T1300Z/ ESSEX-UNION-SOUTHERN WESTCHESTER-NASSAU- 501 AM EST THU NOV 8 2007 ...FREEZE WARNING IN EFFECT UNTIL 8 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT UNTIL 8 AM EST THIS MORNING. THE FROST ADVISORY IS NO LONGER IN EFFECT. TEMPERATURES HAVE FALLEN BELOW FREEZING ACROSS MUCH OF THE AREA THIS MORNING. THE ONLY EXCEPTION IS URBAN LOCATIONS AND ALONG THE IMMEDIATE COAST...WHERE FROST IS EXPECTED. TEMPERATURES WILL RISE ABOVE FREEZING SHORTLY AFTER 8 AM. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ NJZ003-004-NYZ078-080-081300- /O.CON.KOKX.FZ.W.0002.000000T0000Z-071108T1300Z/ BERGEN-EASTERN PASSAIC-NORTHWESTERN SUFFOLK-SOUTHWESTERN SUFFOLK- 501 AM EST THU NOV 8 2007 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING. TEMPERATURES HAVE FALLEN BELOW FREEZING ACROSS MOST OF THE AREA. THE ONLY EXCEPTION IS URBAN LOCATIONS AND ALONG THE IMMEDIATE COAST...WHERE FROST IS EXPECTED. TEMPERATURES WILL RISE ABOVE FREEZING SHORTLY AFTER 8 AM. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ NYZ081-081300- /O.CON.KOKX.FR.Y.0010.000000T0000Z-071108T1300Z/ SOUTHEASTERN SUFFOLK- 501 AM EST THU NOV 8 2007 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING. TEMPERATURES WERE GENERALLY IN THE LOWER AND MIDDLE 30S THIS MORNING...WITH THE EXCEPTION OF THE IMMEDIATE COAST. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ NJZ006-NYZ072>076-079-081300- /O.CON.KOKX.FR.Y.0010.000000T0000Z-071108T1300Z/ HUDSON-NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)- KINGS (BROOKLYN)-QUEENS-NORTHEASTERN SUFFOLK- 501 AM EST THU NOV 8 2007 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING. TEMPERATURES WERE GENERALLY IN THE LOWER AND MIDDLE 30S THIS MORNING...WITH THE EXCEPTION OF THE IMMEDIATE COAST. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
000 WWUS71 KOKX 081306 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 806 AM EST THU NOV 8 2007 NJZ003>005-011-NYZ071-077-078-080-081415- /O.EXP.KOKX.FZ.W.0002.000000T0000Z-071108T1300Z/ BERGEN-EASTERN PASSAIC-ESSEX-UNION-SOUTHERN WESTCHESTER-NASSAU- NORTHWESTERN SUFFOLK-SOUTHWESTERN SUFFOLK- 806 AM EST THU NOV 8 2007 ...FREEZE WARNING HAS EXPIRED... THE FREEZE WARNING IS NO LONGER IN EFFECT. TEMPERATURES REACHED OR FELL BELOW THE FREEZING MARK FOR SEVERAL HOURS THIS MORNING...THEREFORE THE GROWING SEASON ACROSS BERGEN...EASTERN PASSAIC...ESSEX...UNION...SOUTHERN WESTCHESTER...NASSAU...WESTERN AND SOUTHEASTERN SUFFOLK COUNTIES HAS ENDED. $$ NJZ006-NYZ072>076-079-081-081415- /O.EXP.KOKX.FR.Y.0010.000000T0000Z-071108T1300Z/ HUDSON-NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)- KINGS (BROOKLYN)-QUEENS-NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 806 AM EST THU NOV 8 2007 ...FROST ADVISORY HAS EXPIRED... THE FROST ADVISORY IS NO LONGER IN EFFECT. THE NATIONAL WEATHER SERVICE HAS ALLOWED THE FROST ADVISORY TO EXPIRE. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this freeze warning went out at Nov 7, 1:09 PM EST, 1 hour 56 minutes earlier.
Area forecast discussion, Nov 7, 1:09 PM EST, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
109 PM EST WED NOV 7 2007
.SYNOPSIS...
HIGH PRESSURE BUILDS IN FROM THE WEST FROM THIS AFTERNOON INTO
THURSDAY...THEN SLOWLY LIFTS NORTHEAST THURSDAY NIGHT AND FRIDAY.
A WEAK ALBERTA CLIPPER WILL THEN PASS JUST TO THE SOUTH ON FRIDAY
NIGHT. AN AREA OF LOW PRESSURE WILL FORM OFF THE MID ATLANTIC
COAST FRIDAY NIGHT AND THEN LIFTS NORTHEAST ACROSS THE WESTERN
ATLANTIC THROUGH THE WEEKEND. HIGH PRESSURE BUILDS IN BEHIND THE
DEPARTING SYSTEM AND LINGERS ALONG THE EASTERN SEABOARD INTO EARLY
NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
INCREASED CLOUD COVER PER LATEST SATELLITE TRENDS...HOWEVER
TEMPERATURES APPEAR ON TRACK AS ALREADY WITHIN 3 OR SO DEGREES OF
FORECAST HIGHS AT MOST LOCATIONS...AND GIVEN CLOUD COVER AND
CONTINUED LOW LEVEL COLD ADVECTION...WILL NOT RISE MUCH MORE THAN
3 DEGREES. ACTUALLY WOULD NOT BE SURPRISED TO SEE THE TEMPERATURES
START TO FALL STARTING IN MID AFTERNOON. REMAINDER OF FORECAST FOR
THIS AFTERNOON ON TRACK.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
MID LEVEL SHORT WAVE WILL MOVE THROUGH THIS EVENING. ASSOCIATED
CLOUD COVER WILL DISSIPATE BY MIDNIGHT. WINDS WILL BECOME LIGHT LATE
AT NIGHT AND ALLOW TEMPERATURES TO DIP INTO THE 20S INLAND AND PARTS
OF EASTERN LONG ISLAND. AGAIN...WENT WITH COOLER FWC MOS. THE CITY
AND ADJACENT AREAS WILL DROP INTO THE LOW TO MID 30S. LOOKS LIKE WE
MIGHT NEED FROST ADVISORIES AND POSSIBLY SOME FREEZE WARNINGS
TONIGHT IN LOCATIONS WHERE THE FROST/FREEZE PROGRAM IS STILL ACTIVE.
WILL HOLD OFF ANY HEADLINES WITH THIS PACKAGE AND ALLOW THE DAY
SHIFT TO ISSUE ANY ADVISORIES OR WARNINGS...AS SOME LOCATIONS MAY
END THEIR GROWING SEASON LATER ON EARLY THIS MORNING. I WILL AT
LEAST MENTION PATCHY FROST IN THE ZONES.
WEAK HIGH PRESSURE WILL BE IN PLACE ON THURSDAY WHILE A SW FLOW
DEVELOPS IN THE UPPER LEVELS. THIS WILL LEAD THE FORMATION OF
CIRRUS. TEMPERATURES AT 850 MB WILL REMAIN NEAR -6C TO -7C.
DOWN SLOPING WILL BE WEAKER THAN TODAY...AND WELL HAVE A COOLER
START AFTER TONIGHTS LOWS. CIRRUS SHOULD BE THICK ENOUGH TO PREVENT
FULL INSOLATION AS WELL. ALL OF THIS CONSIDERED...HIGH TEMPERATURES
SHOULD END UP A COUPLE OF DEGREES COOLER THAN TODAYS. A BLEND OF
THE MAV AND FWC MOS WAS THEREFORE USED. THURSDAY NIGHTS LOWS WILL
BE THE SAME OR A DEGREE OR TWO HIGHER THAN TONIGHTS FOR MOST OF THE
CWA.
ON FRIDAY...A WEAK ALBERTA CLIPPER WILL MOVE THROUGH THE OHIO
VALLEY. IT LOOKS LIKE WERE TOO FAR AWAY FROM THIS FEATURE TO HAVE
ANY ASSOCIATED PRECIPITATION DURING THE DAY. HOWEVER...DURING THE
AFTERNOON...THE 07/00Z NAM AND 06/21Z SREF APPEAR TO BE SHOWING THE
BEGINNINGS OF LOW-MID LEVEL FORCING DUE TO A DEVELOPING INVERTED
TROUGH WHICH EXTENDS NORTHWESTWARD INTO THE SOUTHERN PORTION OF THE
CWA. THE PAST FEW RUNS OF THE NAM HAVE SHOWN JUST ENOUGH LIFT AND
MOISTURE FOR A CHANCE TO SQUEEZE OUT SOME LIGHT SHOWERS IN THIS
AREA. GFS SHOWING SOMETHING SIMILAR...BUT DEVELOPING IT IN THE
EVENING. WILL THEREFORE HOLD ONTO AT LEAST A SLIGHT CHANCE OF
SHOWERS ACROSS SOUTHERN ZONES FOR FRIDAY AFTERNOON...AND GO WITH A
DRY FORECAST ELSEWHERE. MAV MOS LOOKED TO WARM FOR HIGH TEMPS...SO
SIDED WITH MET MOS WHICH PRODUCES HIGHS GENERALLY IN THE 45 TO 50
DEGREE RANGE.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
CLIPPER SYSTEM MOVES OFF THE COAST FRIDAY NIGHT AND DEEPENS SOUTH
AND EAST OF THE BENCHMARK. AT THE SAME TIME DEEP UPPER TROUGH WITH
STRONG VORT MAX IS ROTATING THROUGH THE REGION. THIS SCENARIO IS
BEST HANDLED BY THE ECMWF. ALSO LEANED TOWARD THE HPC GUIDANCE. WILL
CARRY A CHANCE OF PRECIPITATION FRIDAY NIGHT INTO SATURDAY. WITH
THICKNESS AND 850 TEMPERATURES LOW ENOUGH TO SUPPORT SNOW AND/OR A
MIX OF RAIN AND SNOW FRIDAY NIGHT INTO SATURDAY INLAND WITH A COLD
RAIN ALONG THE COAST. DEPENDING ON HOW COLD THE LOWER LEVELS ARE
FRIDAY NIGHT NEAR THE COAST THERE COULD BE A PERIOD OF MIXED
PRECIPITATION THERE AS WELL. FOR NOW KEEPING COASTAL AREAS ALL RAIN.
RATHER FLAT UPPER RIDGE BUILDS IN THE REGION SUNDAY THROUGH TUESDAY.
MONDAY INTO TUESDAY MIDWESTERN TROUGH DIGS WITH A CLOSED LOW
DEVELOPING ALONG THE GULF COAST. FRONTAL BOUNDARY DOES DEVELOP FROM
THE SURFACE LOW OVER THE WESTERN GULF AND EXTENDS INTO THE MID
ATLANTIC BY TUESDAY. HIGH PRESSURE TO THE NORTH MAYE BE STRONG
ENOUGH TO HOLD OFF ANY OVERRUNNING PRECIPITATION MONDAY AND TUESDAY.
SO FOR NOW WILL KEEP AREA DRY. IF FRONTAL BOUNDARY SHIFTS FURTHER
NORTH COULD SEE SOME LIGHT PRECIPITATION SOMETIME MONDAY INTO
TUESDAY.
TEMPERATURES FRIDAY NIGHT THROUGH TUESDAY WILL BE BELOW NORMAL.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
VFR CONDITIONS ARE EXPECTED THROUGH THE FORECAST PERIOD. SCT-
BKN040-050 INSTABILITY CU WILL DISSIPATE BETWEEN 19-22Z...TRENDING
TO SKC-FEW040.
WNW-NW WINDS WILL TURN A BIT MORE TO THE NORTH BY 20 OR 30 DEGREES
DURING THE AFTERNOON BRINGING WIND DIRECTIONS TO NW-NNW.
MAGNITUDES OF AROUND 15 KT WITH GUSTS BETWEEN 20 AND 25 KT SHOULD
STAIR STEP DOWNWARD TO AROUND 10 KT BY 20-21Z...THEN SETTLE IN AT
AROUND 5-7KT IN THE CITY TERMINALS WITH LESS THAN 5 KT ELSEWHERE
AS HIGH PRESSURE SETTLES OVER THE REGION.
OUTLOOK FOR 18Z THURSDAY THROUGH MONDAY... VFR CIGS/VSBYS WITH A
LIGHT NW TO W FLOW AS HIGH PRES MOVES ACROSS THE REGION THROUGH
FRI. A WEAK CLIPPER SYSTEM MAY TOUCH OFF SOME RAIN/SNOW SHOWERS
FRI. SUB VFR CONDITIONS AND GUSTY WINDS ARE POSSIBLE FRIDAY NIGHT
AND SATURDAY WITH A POTENTIAL COASTAL STORM. HIGH PRES WILL RETURN
WITH VFR CONDITIONS LATE SAT THROUGH MON.
&&
.MARINE...
LOWERED SCA ON THE WESTERN SOUND AN HOUR EARLY...NOTING ONLY
OCCASIONAL GUSTS AT BEST TO 25 KT IN OBS. REMAINDER OF FORECAST ON
TRACK...SO ONLY MINOR CHANGES MADE...AS HIGH PRESSURE BUILDS IN
FROM THE WEST...AND LOW LEVEL COLD ADVECTION PROMOTES GUSTY
CONDITIONS OVER THE WATERS THIS AFTERNOON.
HIGH PRESSURE BUILDS INTO THE MID ATLANTIC REGION TONIGHT AND
DOMINATES OUR WEATHER WITH TRANQUIL CONDITIONS ON THE WATERS THROUGH
FRI. A CLIPPER SYSTEM DIVING DOWN FROM THE LOWER GREAT LAKES REGION
FRI IS FORECAST TO REDEVELOP OFF THE MID ATLANTIC COAST INTO A
COASTAL STORM FRI NIGHT...PASSING SOUTH OF THE BENCHMARK ON SAT. THE
GRADIENT WILL TIGHTEN AS A RESULT WITH SCA CONDITIONS POSSIBLY
RETURNING. HIGH PRESSURE NOSES BACK IN FROM THE NORTH ON SUN.
&&
.HYDROLOGY...
NO PRECIPITATION IS EXPECTED UNTIL FRIDAY AFTERNOON.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR ANZ350-
353.
&&Hazardous weather outlook, Nov 7, 7:34 AM EST, 7 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE UPTON NY 734 AM EST WED NOV 7 2007 NJZ003>005-011-NYZ071-078>081-081245- BERGEN-EASTERN PASSAIC-ESSEX-UNION-SOUTHERN WESTCHESTER- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 734 AM EST WED NOV 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT AREAS OF FROST MAY DEVELOP AGAIN TONIGHT...POSSIBLY ENDING THE GROWING SEASON ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CTZ005>012-NJZ002-006-NYZ067>070-072>077-081245- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-HUDSON-ORANGE- PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- 734 AM EST WED NOV 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ330-335-338-340-345-350-353-355-081245- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 734 AM EST WED NOV 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 6, 10:03 PM EST | Frost Advisory | OKX | Passaic | 9 hr |
| Nov 7, 3:05 PM EST | Frost Advisory | OKX | Hudson | 17 hr |
Nearby
Freeze Warnings in New York, 2007Freeze Warnings in New Jersey, 2007Every freeze warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.